Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 19, 2015, 6:21 PM EDT for Yadkin County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 19, 2015, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WWUS81 KRNK 192221
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT WED AUG 19 2015
NCZ020-192300-
YADKIN-
621 PM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN YADKIN COUNTY...
AT 621 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNTSVILLE...MOVING
NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EAST BEND...
SHACKTOWN...
ENON...
COURTNEY...
AND HUNTSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3605 8064 3628 8062 3627 8060 3627 8054
3626 8053 3625 8046 3624 8045 3614 8044
3612 8046 3612 8049 3611 8051 3608 8051
3605 8050
TIME...MOT...LOC 2221Z 186DEG 17KT 3611 8052
$$
PCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:47 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 3:47 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT WED AUG 19 2015 .SYNOPSIS... MOIST SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT AND WEAK SHORTWAVE DISTURBANCES WILL COMBINE TO PRODUCE MORE ROUNDS OF SHOWERS AND THUNDERSTORMS FOR TODAY AND THURSDAY. THE COLD FRONT WILL REACH THE MID ATLANTIC BY THURSDAY EVENING...AND EVENTUALLY DEPART BY FRIDAY. COOLER AND DRIER AIR SHOULD ARRIVE BY THE UPCOMING WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 345 PM EDT WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP OVER THE CWA...BUT COVERAGE OF THUNDER REMAINS LIMITED AT THIS TIME. APPARENTLY...THE POOR LAPSE RATES AND CONSIDERABLE CLOUD COVER ARE STILL TRYING TO HOLD BACK THE GROWTH OF CAPE. WITH SEVERAL MORE HOURS OF SUNSHINE TO GO...IT SEEMS INEVITABLE THAT THE CONVECTIVE ACTIVITY WILL ONLY INCREASE IN COVERAGE AS THE ATMOSPHERE DESTABILIZES WITH TIME. THE SHOWERS AND THUNDERSTORMS ARE MOVING TO THE NORTHEAST AND ARE NOT ANCHORING TO THE BLUE RIDGE...WHICH IS KEEPING ANY THREAT OF LOCALIZED FLOODING IN CHECK FOR NOW. HOWEVER...THIS THREAT REMAINS IN PLACE THROUGH THE EVENING...AND HEAVY DOWNPOURS ARE CERTAINLY POSSIBLE IN THE STRONGER STORMS THANKS TO THIS TROPICAL-LIKE AIR MASS OVERHEAD. HIGH TEMPERATURES WERE BUMPED UP A FEW MORE DEGREES FOR TODAY IN THIS UPDATE...DUE TO SOME AREAS RECEIVING MORE AUGUST SUNSHINE THAN ANTICIPATED. FOR TONIGHT...THE SHOWER AND THUNDERSTORMS SHOULD GRADUALLY WANE AS THE PREFRONTAL SHORTWAVE DISTURBANCES MOVE EAST OF THE CWA. IT WILL BE A MUGGY NIGHT WITH THICK CLOUD COVER OVERHEAD...BUT ANY GAPS IN THE CLOUDS COULD LEAD TO THE QUICK FORMATION OF PATCHY FOG FROM THE WET GROUND. A FEW SHOWERS COULD LINGER THROUGHOUT THE NIGHT...BUT THIS ACTIVITY WILL INCREASE AGAIN BY THURSDAY...AS THE COLD FRONT CROSSES THE APPALACHIAN MOUNTAINS. THERE REMAINS NO EXPECTED THREAT OF SEVERE WEATHER DUE TO MOIST ADIABATIC LAPSE RATES AND LIMITED HEATING. HOWEVER...LOCALIZED FLOODING MAY BE A SOMEWHAT BIGGER CONCERN ON THURSDAY IF ENOUGH QPF IS REALIZED FROM THE BANDS OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE FRONT. THE MODELS PORTRAY MORE WIDESPREAD RAINFALL COVERAGE THAN THE PAST SEVERAL DAYS...SO LIKELY POPS WITH HIGHS REACHING THE UPPER 70S TO THE UPPER 80S ARE EXPECTED. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 245 PM EDT WEDNESDAY... THURSDAY NIGHT A COLD FRONT WILL CONTINUE ACROSS THE AREA...BRINGING A WEST TO EAST END OF THE PRECIPITATION WITH ITS PASSAGE. LINGERING SHOWERS WILL STILL BE POSSIBLE ACROSS THE SOUTHEAST PART OF THE FORECAST AREA DURING THE EARLY MORNING HOURS OF FRIDAY. HIGH PRESSURE WILL START TO WORK ITS WAY INTO THE AREA BY LATE THURSDAY NIGHT. PATCHY FOG IS EXPECTED IN THE TYPICALLY MOUNTAIN AND RIVER VALLEYS...ESPECIALLY THOSE AREA THAT RECEIVED THE MOST RAINFALL ON THURSDAY AND THURSDAY EVENING. DRIER...LOWER DEW POINT AIR WILL MOVE INTO THE REGION ALLOWING FOR LOW TEMPERATURES SOME 5 TO 10 DEGREES COOLER THAN THOSE EXPECTED TONIGHT. EXPECT LOWS TO RANGE FROM THE MID 50S TO NEAR 60 ACROSS THE MOUNTAINS WITH MID TO UPPER 60S ACROSS THE PIEDMONT. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THROUGH SATURDAY. MOST THE REGION WILL BE PRECIPITATION FREE WITH LIMITED CLOUD COVER. THE ONE AREA THAT MAY SEE SOME LATE DAY ISOLATED SHOWERS WILL BE THE NORTHERN MOUNTAINS OF NORTH CAROLINA...AND NEIGHBORING SECTIONS ALONG THE BLUE RIDGE OF SOUTHWEST VIRGINIA...SOUTHWEST OF GALAX THANKS TO WEAK CONVERGENCE DUE TO DIFFERENTIAL HEATING. TEMPERATURES WILL TREND SLIGHTLY COOLER THROUGH THE PERIOD. FRIDAY NIGHT AND SATURDAY NIGHT LOWS WILL BE IN THE LOW TO MID 50S ACROSS THE MOUNTAINS WITH LOWER 60S ACROSS THE PIEDMONT. HIGHS WILL RANGE FROM THE UPPER 70S TO AROUND 80 ACROSS THE MOUNTAINS WITH LOWER 80S ACROSS THE PIEDMONT. LATE NIGHT RIVER AND MOUNTAIN VALLEY FOG WILL CONTINUE TO BE POSSIBLE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... HIGH PRESSURE WILL CONTINUE OVER THE AREA...BUT ITS AXIS WILL SHIFT EAST THROUGH MONDAY. THIS WILL ALLOW FOR HIGHER DEW POINTS TO WORK THEY WAY NORTH THROUGH THE WESTERN PORTION OF THE FORECAST AREA. LOOK FOR A GREATER EXPANSE OF ISOLATED SHOWERS...AND POSSIBLY A FEW STORMS SUNDAY AFTERNOON. BY MONDAY AFTERNOON...AN APPROACHING COLD FRONT WILL BE ON OUR WESTERN DOORSTEP. ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND STORMS ACROSS A GREAT PERCENTAGE OF THE REGION IS EXPECTED. THE BEST COVERAGE WILL BE IN THE WEST...NEAREST THE FRONT. TEMPERATURES WILL TREND MILDER THROUGH MONDAY...WITH HIGHS EXPECTED TO BE AROUND 80 IN THE MOUNTAINS AND THE MID TO UPPER 80S ACROSS THE PIEDMONT. ON TUESDAY...GUIDANCE VARIES AS TO HOW MUCH PROGRESSION THE FRONT WILL HAVE MADE HEADWAY ACROSS OUR AREA. OUR FORECAST WILL CONTINUE TO LEAN ON THE SIDE OF SLOWNESS...KEEPING THE POTENTIAL FOR ISOLATED SHOWERS AND STORMS IN THE FORECAST FOR TUESDAY...THE GREATEST POTENTIAL IN THE SOUTHEAST PARTS OF THE REGION. BY WEDNESDAY...HIGH PRESSURE WILL AGAIN BE MOVING INTO OUR REGION...WITH THE START OF A DRYING. AT BEST ISOLATED SHOWERS ARE EXPECTED ACROSS THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. HIGH TEMPERATURES WILL BE COMPARABLE TO THOSE OF TUESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 155 PM EDT WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY TONIGHT. MOIST SOUTH TO SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT SHOULD KEEP CONSIDERABLE CLOUD COVER OVER THE MID ATLANTIC THIS AFTERNOON...WITH BROKEN CEILINGS AROUND 4000 FEET. VCTS IS MENTIONED AT ALL TAF SITES. SOME HEAVY DOWNPOURS AND MVFR/IFR CEILINGS AND VISIBILITIES ARE LIKELY WITHIN THE STRONGER STORMS. AS CONVECTIVE ACTIVITY GRADUALLY WANES OVERNIGHT...THE NEXT FORECAST CHALLENGE WILL BE HOW FAR CEILINGS AND VISIBILITIES DROP. CONFIDENCE IS ONLY MODERATE THAT ALL SITES WILL APPROACH MVFR/IFR DUE TO SPOTTY SHOWER ACTIVITY AND A LIGHT SOUTHWEST FLOW THAT MAY KEEP THE CEILINGS UP. MEANWHILE...WET SOIL AND PREVIOUS RAINFALL COULD INDUCE FOG FORMATION UNDER ANY CLEARINGS OF THE STRATOCUMULUS LAYER. THE BEST CHANCE FOR FOG WILL BE AT LWB DUE TO TYPICAL RIVER VALLEY FOG...BUT POSSIBLY THE OTHER TAF SITES MAY SEE MVFR FOG. TOMORROW APPEARS DESTINED TO BEGIN IN SIMILAR FASHION...WITH PATCHES OF MVFR/IFR SLOWLY GIVING WAY TO VFR. A FEW ISOLATED SHOWERS COULD POP UP IN THE MORNING AS THE COLD FRONT DRAWS NEARER. VCTS WAS INSERTED AFTER 15Z AT ALL TAF SITES TO ACCOMMODATE THE INCREASING CHANCE OF MORE SHOWERS AND THUNDERSTORMS BY MIDDAY THURSDAY. EXTENDED AVIATION DISCUSSION... A COLD FRONT WILL PUSH ACROSS THE MID ATLANTIC ON THURSDAY EVENING...AND BRING ANOTHER PERIOD OF SHOWERS AND THUNDERSTORMS. MVFR/IFR CONDITIONS AND HEAVY DOWNPOURS ARE LIKELY WITHIN THE STRONGER STORMS. ONCE THE FRONT MOVES TOWARD THE VA/NC BORDER...SOMEWHAT COOLER AND DRIER AIR ALOFT SHOULD INFILTRATE THE REGION. THERE IS STILL SOME QUESTION AS TO HOW QUICKLY THIS FRONT MOVES SOUTH OF THE REGION BY FRIDAY MORNING. THE MODELS REMAIN OPTIMISTIC THAT IT WILL...BUT IF IT DOES NOT...LOW CEILINGS AND PATCHY FOG MAY REAPPEAR FOR ANOTHER NIGHT. DEPENDING ON HOW FAR SOUTH THE FRONT PROGRESSES BY MIDDAY FRIDAY...THERE MAY STILL BE A FEW LINGERING SHOWERS SOUTH OF DAN/BLF. OTHERWISE...SITES TO THE NORTH MAY SEE NO RAIN AND VFR CONDITIONS. CONFIDENCE IN VFR FOR ALL TAF SITES INCREASES ON FRIDAY NIGHT...AS HIGH PRESSURE ARRIVES FROM THE NORTH. GOOD FLYING WEATHER SHOULD PERSIST THROUGH THE WEEKEND. BY MONDAY...A WEAK COLD FRONT MAY ARRIVE FROM THE WEST TO BRING A CHANCE OF SHOWERS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PW NEAR TERM...PW SHORT TERM...DS LONG TERM...DS AVIATION...PW
Hazardous weather outlook, Aug 19, 4:18 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 418 AM EDT WED AUG 19 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-200830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 418 AM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY BRING SPOTTY TORRENTIAL DOWNPOURS AND HIGHLY LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY...PRECEDED AND ACCOMPANIED BY ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THAT WILL CONTINUE THE THREAT FOR LOCALIZED FLOODING THROUGH THE DAY. DRIER AIR MOVING IN FROM THE WEST BEHIND THE FRONT WILL END THE THREAT FOR RAIN ACROSS MOST OF THE AREA FOR FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, Aug 19, 5:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT WED AUG 19 2015
VAZ011-014-018-022-192145-
ROANOKE-CRAIG-MONTGOMERY-GILES-
512 PM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN CRAIG...NORTHWESTERN ROANOKE...EAST CENTRAL GILES AND
NORTHERN MONTGOMERY COUNTIES...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER BLACKSBURG...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
NEWPORT...
PRICES FORK...
AND MERRIMAC.
THIS INCLUDES VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3730 8018 3712 8043 3719 8053 3719 8052
3721 8052 3720 8055 3724 8060 3745 8043
3746 8040
TIME...MOT...LOC 2112Z 216DEG 20KT 3727 8043
PCSpecial weather statement, Aug 19, 5:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED AUG 19 2015
VAZ014-022-033-192200-
ROANOKE-MONTGOMERY-FRANKLIN-
522 PM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT
ROANOKE...NORTHWESTERN FRANKLIN...CITY OF SALEM...CITY OF ROANOKE AND
EAST CENTRAL MONTGOMERY COUNTIES...
AT 522 PM EDT...A STRONG THUNDERSTORM WAS NEAR BENT MOUNTAIN...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
SALEM CITY...
AND CATAWBA.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3741 8006 3730 7984 3729 7985 3726 7986
3708 8009 3712 8013 3712 8015 3718 8025
3741 8010 3742 8007
TIME...MOT...LOC 2122Z 212DEG 13KT 3719 8015
PCSpecial weather statement, Aug 19, 5:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 527 PM EDT WED AUG 19 2015 NCZ002-VAZ015-192215- ALLEGHANY-GRAYSON- 527 PM EDT WED AUG 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHANY AND EASTERN GRAYSON COUNTIES... AT 527 PM EDT...A STRONG THUNDERSTORM WAS OVER TWIN OAKS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SPARTA... INDEPENDENCE... ENNICE... BAYWOOD... AND SCOTTVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3654 8134 3677 8110 3659 8088 3641 8123 TIME...MOT...LOC 2127Z 224DEG 13KT 3656 8118 PC
Special weather statement, Aug 19, 6:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 619 PM EDT WED AUG 19 2015 VAZ018-019-022-023-192300- ROANOKE-CRAIG-BOTETOURT-ALLEGHANY- 619 PM EDT WED AUG 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT CRAIG...NORTHWESTERN ROANOKE...NORTHWESTERN BOTETOURT...CITY OF COVINGTON AND SOUTHWESTERN ALLEGHANY COUNTIES... AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER ABBOTT...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAINFALL THAT MAY PRODUCE A QUICK ONE INCH OF RAIN ESPECIALLY OVER CRAIG COUNTY AROUND NEW CASTLE. LOCATIONS IMPACTED INCLUDE... NEW CASTLE... EAGLE ROCK... JORDAN MINES... AND COVINGTON CITY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3731 8006 3741 8031 3786 8011 3770 7973 TIME...MOT...LOC 2217Z 202DEG 20KT 3746 8017 JH
Special weather statement, Aug 19, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT WED AUG 19 2015
NCZ020-192300-
YADKIN-
621 PM EDT WED AUG 19 2015
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN YADKIN COUNTY...
AT 621 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNTSVILLE...MOVING
NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EAST BEND...
SHACKTOWN...
ENON...
COURTNEY...
AND HUNTSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3605 8064 3628 8062 3627 8060 3627 8054
3626 8053 3625 8046 3624 8045 3614 8044
3612 8046 3612 8049 3611 8051 3608 8051
3605 8050
TIME...MOT...LOC 2221Z 186DEG 17KT 3611 8052
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:28 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 62 min |
| Aug 18, 11:34 PM EDT | Special Weather Statement | RNK | City of Danville | 71 min |
| Aug 19, 5:12 PM EDT | Special Weather Statement | RNK | Montgomery | 33 min |
| Aug 19, 5:22 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 38 min |
| Aug 19, 5:27 PM EDT | Special Weather Statement | RNK | Grayson | 48 min |
| Aug 19, 6:19 PM EDT | Special Weather Statement | RNK | Alleghany, Craig, City of Covington | 41 min |
| Aug 19, 6:47 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 43 min |
| Aug 19, 7:59 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 46 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.